Alert archive / Nebraska / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 110, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 2, 2022, 3:22 PM MDT for Goshen County, Laramie County, Wyoming; Banner County, Kimball County, Scotts Bluff County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2022, 3:22 PM MDT (21:22 UTC)
- Expired
- Aug 2, 2022, 4:00 PM MDT
- In force
- 38 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Banner County, NE, Kimball County, NE, Scotts Bluff County, NE, Goshen County, WY, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 81 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:42 PM MDT, 40 minutes earlier.
Area forecast discussion, Aug 2, 2:42 PM MDT, 40 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 242 PM MDT Tue Aug 2 2022 .SHORT TERM...(This evening through Thursday) Issued at 203 PM MDT Tue Aug 2 2022 Quite an active day across the CWA this afternoon with widespread showers and thunderstorms currently ongoing. Main threat with these storms continues to be heavy rain with a slight potential for some minor flooding/ponding of water as PWATs across the area are above 1 inch. Luckily, steering flow is fast enough that storms shouldn't sit over any one area too long. Storms will also likely stay sub- severe since the environment doesn't look favorable for very strong winds or large hail. Precipitation will wrap up later this evening as the cold front pushes through. After the passage of the cold front, temperatures will be about 10 degrees cooler than Tuesday. Highs on Wednesday will be in the 80s and 90s, with the valleys dropping into a comfortable upper 70s. The upper-level ridge will begin to build back up after being squashed by Tuesday's shortwave. This will lead to drier conditions with decreased thunderstorm chances. Thunderstorms may initiate over the high terrain during the afternoon with a few isolated storms making it over the plains. Conditions further dry out on Thursday as the ridge sits overhead. 700 mb temperatures climb back up into the +16 to +18 range, which is what the models progged for today. Therefore, another hot day is likely, with surface temperatures in the 80s for areas west of the Laramie Range, and 90s and low 100s for areas to the east. Elevated fire weather conditions are likely for the northern zones as minimum RHs drop to around 15 percent. There is a slight chance for afternoon thunderstorms, but overall, the day should remain mostly dry. .LONG TERM...(Friday through Tuesday) Issued at 203 PM MDT Tue Aug 2 2022 Friday will begin as a relatively warm day as 700mb temps climb around 18C, nearing the climatological 99th percentile value for early August. This will lead to afternoon temperatures in the 90s to low 100s east of Laramie Range and upper 80s to the west. The upper level high centered over the central Great Plains will support southerly monsoonal flow that will increase storm chances Friday, continuing into the weekend. PWs look to climb above 1 inch across much of the CWA late Friday and again Saturday with decent frontal and upper level dynamics supporting storm development. Will need to monitor this situation as multiple rounds of precipitation (initial development and frontal passage) will be possible over the Mullen Burn Scar area. The initial front Friday night will drop temperatures across the area headed into the weekend. Most area's afternoon highs through the weekend will sit in the 80s as precipitation chances continue Saturday and Sunday. Saturday again looks to be more widespread similar to Friday as an upper level shortwave passes in the flow. Much of the CWA will also sit in the left entrance of a 110 kt jet over eastern MT. Precipitation on Sunday will be mainly tied to the higher terrain before 500mb height rises significantly increase over the Intermountain-West early next week. This will lead to warmer and drier pattern early next week with isolated storms possible mainly over the mountains. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday night) Issued at 538 PM MDT Tue Aug 2 2022 Scattered showers and thunderstorms continue early this evening across area terminals. Brief reductions in visibility will be possible with heavy rainfall. Storms will stick around the vicinity of KSNY the longest this evening, but should begin dissipating around 02z. After storms move out of the area, VFR conditions are expected overnight with SCT-BKN upper level clouds. Isolated thunderstorms will be possible Wednesday afternoon. Begun adding VCTS for KCYS and KLAR starting around 19z Wednesday. && .FIRE WEATHER... Issued at 203 PM MDT Tue Aug 2 2022 Fire weather concerns should be fairly minimal over the next few days. Some moisture received during showers and thunderstorms today will help keep more critical fire weather conditions away. Minimum RHs on Wednesday drop into the 20s with light winds expected. More elevated fire weather conditions are possible Thursday as minimum RHs fall into the teens, with low teens expected in Converse and Niobrara Counties. There are daily chances for thunderstorms which could produce gusty and erratic winds. Cannot rule out dry lightning with these storms. More moisture returns over the weekend which will further diminish fire weather concerns. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...SF LONG TERM...MB AVIATION...MB FIRE WEATHER...SF
Hazardous weather outlook, Aug 2, 2:31 PM MDT, 51 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 231 PM MDT Tue Aug 2 2022 NEZ002-003-019>021-054-055-095-096-WYZ101>119-032045- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 231 PM MDT Tue Aug 2 2022 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Scattered to numerous showers and thunderstorms are expected this afternoon and tonight. Storms may contain very heavy rainfall, which could lead to localized flooding. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY The probability for widespread hazardous weather is low. However, daily chances for scattered thunderstorms is possible. .Spotter information statement... Spotters are encouraged to report significant weather to the National Weather Service in Cheyenne.
In the hours before
Special weather statement, Aug 2, 3:15 PM MDT, 7 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
315 PM MDT Tue Aug 2 2022
NEZ019-020-054-WYZ108-118-119-022200-
Kimball NE-Scotts Bluff NE-Banner NE-Goshen County WY-
Central Laramie County WY-East Laramie County WY-
315 PM MDT Tue Aug 2 2022
...A strong thunderstorm will impact portions of southwestern Scotts
Bluff, northwestern Kimball, western Banner, southeastern Goshen and
northeastern Laramie Counties through 400 PM MDT...
At 314 PM MDT, Doppler radar was tracking a strong thunderstorm near
Gun Barrel, or 31 miles northeast of Cheyenne, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
La Grange, Albin, Hawk Springs Recreation Area, Meriden Rest Area,
Hawk Springs Campground and Gun Barrel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4128 10454 4172 10447 4181 10396 4120 10396
TIME...MOT...LOC 2114Z 271DEG 18KT 4148 10438
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
WoodwardThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 3:15 PM MDT | Special Weather Statement | CYS | Laramie | 45 min |
| Aug 2, 3:55 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Kimball, Scotts Bluff | 35 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2022Severe Thunderstorm Warnings in Wyoming, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.